MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM; SCREWDRIVER

XTANT MEDICAL HOLDINGS, INC. CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM; SCREWDRIVER
Model Number 725-090
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned system rigid screw inserter showed an instrument with repeated use as identified by surface scratches and worn, but legible laser marking.The distal tip of the rigid screw inserter was fractured and missing as reported.A functionality assessment was not performed due to the damaged condition of the returned driver, which was removed from distributable inventory.A dhr review was performed for lot # 373146.It was found that the rigid screw inserter met specifications prior to being released to distributable inventory.The rigid screw inserter was released to distributable inventory on 07/29/2020, giving it an approximate age of 4 years.It may be possible for the distal tip of the system rigid screw inserter to be broken if excessive rotational force was applied, or if the screw inserter was shifted out of alignment while engaged with a system implant screw.The root cause of this complaint could not be reliably determined.The complaint investigation suggests the possibility that the screw inserter had excessive rotational force applied or was shifted out of alignment while engaged with an implant screw.There have been no complaints of similar nature in the past 12 months.Xtant will continue to monitor the field for complaints of the system rigid screw inserters that do not function as intended and will facilitate/perform complaint investigations as appropriate.
 
Event or Problem Description
The manufacturer was made aware of a product complaint on 04/15/2025.It was reported that a rigid screw inserter's tip broke while tightening a screw during surgery.An alternate available instrument was utilized to successfully complete the procedure.There were no known delays in procedure or patient complications associated with this complaint.A return authorization was issued for the return of the complaint instrument, which was received at the manufacturer for assessment on 04/18/2025.

Brand Name
CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser ln
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser ln
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser ln.
belgrade, MT 59714
4069245878
MDR Report Key21980887
Report Number3005031160-2025-00018
Device Sequence Number8898711
Product Code KWQ
UDI-Device Identifier00840311211135
UDI-Public00840311211135
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K211408
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number725-090
Device Lot Number373146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Initial Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown